Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

May 6, 20214 counties in Georgia

NWS Atlanta, GA issued this special weather statement at May 6, 2021, 8:47 PM EDT for 4 counties in Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2021, 8:47 PM EDT (00:47 UTC)
Expired
May 6, 2021, 9:15 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2191 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

957 
WWUS82 KFFC 070047
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
847 PM EDT Thu May 6 2021
 
GAZ001>004-011-019-070115-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-Dade GA-Floyd GA-
847 PM EDT Thu May 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WESTERN WHITFIELD...
CATOOSA...WALKER...DADE AND WESTERN FLOYD COUNTIES UNTIL 915 PM
EDT...

At 846 PM EDT...a line of strong thunderstorms was along a line
extending from Cagle to near Jasper to Flat Rock to Geraldine to near
Aurora to near Gardendale...and moving southeast at 45 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Lafayette, Summerville, Ringgold, Trenton, Fort Oglethorpe,
Rossville, Chickamauga, Trion, Lookout Mountain, Lyerly, Menlo,
Center Post, Blue Spring, Fairview, Linwood, Cloudland, Chattanooga
Valley, Hooker, Cloudland Canyon State Park and Cooper Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8502 3483 8507 3455 8520 3419 8544
      3498 8560
TIME...MOT...LOC 0046Z 296DEG 38KT 3548 8544 3504 8559 3476 8570 3436
8598 3415 8618 3370 8679

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 6, 8:25 PM EDT, 22 minutes earlier.

Area forecast discussion, May 6, 8:25 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
825 PM EDT Thu May 6 2021

.UPDATE...

Made a few adjustments to the near-term grids, primarily PoPs and
hourly Temp/Td. Line of convection approaching from the northwest
continues to diminish, but is likely to enter the northwest with at
least isolated lightning and some gusty winds. Gusty winds should be
confined to the leading edge and better handled with a Significant
Weather Advisory if they remain potentially strong enough instead of
in the gridded wind speeds. Otherwise, no significant changes to the
forecast after the approaching system fades out.

20

&&

.PREV DISCUSSION... /Issued 750 PM EDT Thu May 6 2021/

..00Z Aviation Forecast Discussion...

SHORT TERM /Tonight through Friday Night/...

A mainly quiet short term period is on tap, with the only
noteworthy feature being an upper-level shortwave trough progged
to quickly drop across the TN Valley tonight. There is currently a
line of storms tracking into western KY/TN associated with this
feature, but CAMs weaken this line as it drops southeastward into
central/eastern TN and northwestern GA this evening. Have slight
chance PoPs across northwestern and north-central GA from ~02z to
~06z (with a slight chance of thunder across extreme northwestern
GA) as light showers will be possible. Winds could become gusty at
times overnight as the shortwave passes through. Lows early
Friday morning will be in the mid-40s to mid-50s as the upper
trough passage brings another dose of CAA.

The upper flow and surface winds will remain northwesterly on
Friday as an area of high pressure centered over the ArkLaMiss
slowly shifts eastward. A breezy day is expected with winds 10-20
mph and gusts 20-30 mph. This is below Wind Advisory criteria, but
later shifts will monitor for any changes in the guidance. Fine
fuels will begin to dry out amidst ample sunshine and breezy
conditions, but minimum relative humidities and wind speeds are
not expected to reach criteria for a Fire Danger Statement. Highs
on Friday will range from the lower to mid-60s north to the lower
to mid-70s south, which is around 8 to 15 degrees below
climatological norms.

Martin

LONG TERM /Saturday through Thursday/...

No big changes to the long term.

Guidance still a bit uncertain on Saturday as far as the chance
for showers in the far north. A short wave in the northwest flow
brushes the TN Valley with a good amount of moisture...but mostly
to our north. Still...only seems to be about a slight chance so
for this run have pulled the pops out. Have kept the cloud cover
the same.

Trending a bit drier for Sunday as the deeper moisture stays
mostly to our west. The largely upper zonal regime should linger
through the rest of the period aided by SW low level advection off
the Gulf and potential for active pattern of disturbances each
day Monday thru Wednesday that could focus scattered to widespread
showers or storms. Monday has the highest pops (likely to
categorical) as forcing will be also aided by a reinforcing cold
front from the north. Models are a bit inconsistent with a
possible wedge building in or the amount of southward propagation
for the stalling front for Tuesday/Wednesday...so the northern and
eastern CWA could have more stabilization leaving central/western
GA with a greater thunderstorm potential. A deep trough
translating across the eastern states on Thursday should bring
some drying in its wake to the forecast area.

Temperatures will be coolest starting out Friday night as many
areas will be in the mid to upper 40s...then moderating warmer for
the weekend ahead of the aforementioned next front on Monday.
Early next week should be close to climo norms.

41/Baker

AVIATION...
00Z Update...

VFR conditions are expected to predominate across the majority of
the forecast area through this forecast period. May see scattered
areas of MVFR ceilings across the north between 01Z and 12Z, however
no impacts are expected at any of the TAF sites. A line of
diminishing convection will move into the northwest between 00Z and
04Z, but is expected to dissipate before reaching the Atlanta metro
TAF sites. West to northwest winds 5-10kt will increase to 8-12kt by
08-12Z across the northern TAF sites and by 12-14Z across the
southern sites, then increase again to 12-17kt w/ gusts 24-30kt by
16-18Z.

//ATL Confidence...00Z Update...

High.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          49  69  47  75 /   5   5   0   0
Atlanta         50  68  49  75 /  20   5   0   0
Blairsville     43  61  43  67 /  30   5   0  10
Cartersville    47  68  45  74 /  30   5   0   5
Columbus        52  73  49  80 /   5   5   0   0
Gainesville     49  66  48  72 /  20   5   0   5
Macon           50  73  46  80 /   5   5   0   0
Rome            48  70  46  74 /  40   0   0  10
Peachtree City  49  69  46  77 /  10   5   0   0
Vidalia         55  75  51  80 /   5   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....41
AVIATION...20
Hazardous weather outlook, May 6, 11:13 AM EDT, 9 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1113 AM EDT Thu May 6 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071515-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1113 AM EDT Thu May 6 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

No hazardous weather is expected Friday through most of Sunday.

A chance of thunderstorms returns to portions of north and central
Georgia Sunday night through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, May 6, 6:35 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 PM EDT THU MAY 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     TSTM WND DMG     WHITE                   34.28N  84.74W
05/04/2021                   BARTOW             GA   EMERGENCY MNGR

            TREE ON A POWERLINE AT STAMP CREEK RD NE AND HIGHWAY
            411.

&&

EVENT NUMBER FFC2100362

NLIST
Local storm report, May 6, 6:37 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
637 PM EDT THU MAY 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     FLASH FLOOD      2 SE BURNT HICKORY RIDG 34.01N  84.83W
05/04/2021                   PAULDING           GA   EMERGENCY MNGR

            BENSON LAKE ROAD AT MT. MORIAH ROAD CLOSED DUE TO
            FLOODING.

&&

EVENT NUMBER FFC2100363

NLIST
Local storm report, May 6, 6:39 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT THU MAY 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     TSTM WND DMG     1 SW HIRAM              33.86N  84.78W
05/04/2021                   PAULDING           GA   EMERGENCY MNGR

            TREE BLOCKING THE ROADWAY AT NEW HARMONY CHURCH ROAD
            AND HIRAM SUDIE ROAD.

&&

EVENT NUMBER FFC2100364

NLIST
Local storm report, May 6, 6:41 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 PM EDT THU MAY 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     TSTM WND DMG     2 SE NEW HOPE           33.94N  84.76W
05/04/2021                   PAULDING           GA   EMERGENCY MNGR

            TREE BLOCKING THE ROADWAY AT EAST PAULDING DRIVE AND
            TOBER MCGARITY ROAD.

&&

EVENT NUMBER FFC2100365

NLIST
Local storm report, May 6, 6:42 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 PM EDT THU MAY 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     FLASH FLOOD      1 ENE BROWNSVILLE       33.80N  84.75W
05/04/2021                   PAULDING           GA   EMERGENCY MNGR

            SLEEPY HOLLOW ROAD AT BROWNSVILLE ROAD CLOSED DUE TO
            HIGH WATER.

&&

EVENT NUMBER FFC2100366

NLIST
Special weather statement, May 6, 8:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
847 PM EDT Thu May 6 2021

GAZ001>004-011-019-070115-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-Dade GA-Floyd GA-
847 PM EDT Thu May 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WESTERN WHITFIELD...
CATOOSA...WALKER...DADE AND WESTERN FLOYD COUNTIES UNTIL 915 PM
EDT...

At 846 PM EDT...a line of strong thunderstorms was along a line
extending from Cagle to near Jasper to Flat Rock to Geraldine to near
Aurora to near Gardendale...and moving southeast at 45 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Lafayette, Summerville, Ringgold, Trenton, Fort Oglethorpe,
Rossville, Chickamauga, Trion, Lookout Mountain, Lyerly, Menlo,
Center Post, Blue Spring, Fairview, Linwood, Cloudland, Chattanooga
Valley, Hooker, Cloudland Canyon State Park and Cooper Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8502 3483 8507 3455 8520 3419 8544
      3498 8560
TIME...MOT...LOC 0046Z 296DEG 38KT 3548 8544 3504 8559 3476 8570 3436
8598 3415 8618 3370 8679

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 6:39 AM EDTRiver Flood WarningFFCChattahoochee, Muscogee3 hr

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.